RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zh. Vychisl. Mat. Mat. Fiz.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zh. Vychisl. Mat. Mat. Fiz., 2005, Volume 45, Number 11, Pages 1938–1953 (Mi zvmmf563)  

Fast computation of elliptic integrals and their generalizations

A. I. Bogolyubskiia, S. L. Skorokhodovb, D. V. Khristoforova

a Faculty of Mechanics and Mathematics, Moscow State University, Leninskie gory, Moscow, 119992, Russia
b Dorodnicyn Computing Center, Russian Academy of Sciences, ul. Vavilova 40, Moscow, 119991, Russia

Abstract: A method is developed for the fast and highly accurate computation of complete and incomplete elliptic integrals of the first, second, and third kinds, as well as their generalizations—integrals of the hypergeometric type. The method is based on the reduction of this problem to solving a second-order linear differential equation with polynomial coefficients. Using the expansions of the solution to this equation about its regular and singular points, linear recursions are obtained for the coefficients of these expansions, and the stability of their solutions is examined. The use of the Padé approximation resulted in a significant improvement of the convergence of these expansions. In the case when the singular points are close to each other, which causes strong numerical instability, symbolic transformations for calculating the coefficients in these expansions are used. This radically improves the stability of the method. The execution time of the algorithm is shown to be a linear function of the required accuracy.

Key words: elliptic integrals, numerical algorithm, singular points, recurrence equations, hypergeometric Gauss function, symbolic transformations, Padé approximations.

Full text: PDF file (1705 kB)
References: PDF file   HTML file

English version:
Computational Mathematics and Mathematical Physics, 2005, 45:11, 1864–1878

Bibliographic databases:
UDC: 519.6:517.589
Received: 09.03.2005

Citation: A. I. Bogolyubskii, S. L. Skorokhodov, D. V. Khristoforov, “Fast computation of elliptic integrals and their generalizations”, Zh. Vychisl. Mat. Mat. Fiz., 45:11 (2005), 1938–1953; Comput. Math. Math. Phys., 45:11 (2005), 1864–1878

Citation in format AMSBIB
\Bibitem{BogSkoKhr05}
\by A.~I.~Bogolyubskii, S.~L.~Skorokhodov, D.~V.~Khristoforov
\paper Fast computation of elliptic integrals and their generalizations
\jour Zh. Vychisl. Mat. Mat. Fiz.
\yr 2005
\vol 45
\issue 11
\pages 1938--1953
\mathnet{http://mi.mathnet.ru/zvmmf563}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2203219}
\zmath{https://zbmath.org/?q=an:1101.33011}
\elib{http://elibrary.ru/item.asp?id=9144787}
\transl
\jour Comput. Math. Math. Phys.
\yr 2005
\vol 45
\issue 11
\pages 1864--1878
\elib{http://elibrary.ru/item.asp?id=13476003}


Linking options:
  • http://mi.mathnet.ru/eng/zvmmf563
  • http://mi.mathnet.ru/eng/zvmmf/v45/i11/p1938

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Журнал вычислительной математики и математической физики Computational Mathematics and Mathematical Physics
    Number of views:
    This page:624
    Full text:300
    References:53
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019